Doctor insights on:
Had allergic reaction to Minocycline. Hives, heartburn, chills, feeling ill. Took prednisone/benadryl. Hives gone for 4 days, why am I still itchy?
Inflammation: !st drug such as minocycline tends to linger on in the tissue longer. 2nd the inflammation triggered by the drug takes 1-2 weeks to resolve even after the drug has been discontinued. Think of it as a deep scratch on your skin, it won't heal immediately just because you have stopped scratching it. ...Read more
I have true allergy to Benadryl (diphenhydramine) (hives.) is dramamine ok? It has either meclizine or dimenhydrinate, depending on which type i get. Both these ok?
I get hives everytime I take cold medicine.I can take ibuprofen though.So I think I may be allergic to acetaminophen. But I took benadryl & got hives?
Check ingredients: It is unusual to develop hives from Benadryl and thus I would suggest that you copy down all of the ingredients in each of the cold medicines you suspected might have caused hives to find out if there is a shared ingredient then go on doing your detective work from there. ...Read more
A day after i took 2000mg of chromium accidentally i developed hives that come n go 3 days now n still getting hives Benadryl (diphenhydramine) isn't helping?
I am currently taking Benadryl (diphenhydramine) for hives, but it makes me feel very strange, even though it helps with my allergies. What can I do to stop it?
Hives: Benadryl (diphenhydramine) is short-acting and causes drowsiness. During the daytime, switch to a non-sedating antihistamine like Allegra or zyrtec (generic is fine) and take it twice per day to keep the hives under better control. Reserve the Benadryl (diphenhydramine) for bedtime with breakthrough itching or hives. ...Read more
I am allergic to hay, each allergy attack causes red spots and hives. Benadryl (diphenhydramine) gets rid of the hives but not the red dots. How can I get rid of them?
Avoid hay: unless you have no other option, which is difficult to imagine; this is your best bet. You can also try taking Benadryl (diphenhydramine) or perhaps a nonsedating antihistamine such Zyrtec prior to exposure to hay. It is probably easier to prevent the allergic reaction then to try to get rid of the red dots after it occurs. Hydrocortisone cream in combination with a good moisturizer might be helpful. ...Read more
I have true allergy to Benadryl (diphenhydramine) (had hives when taking the dye-free for a headache.) is allegra safe for me? And would it help my allergic reactions?
Yes: Allergy to Benadryl (diphenhydramine) is rare if at all present. Allegra is quite different from Benadryl (diphenhydramine) in structure and thus should be safe for you. Make sure you are not allergic to the gelatin on the Benadryl (diphenhydramine) capsules. Whether Allegra would work for you or not is another issue but it should be no less effective than benadryl (diphenhydramine). ...Read more
Daughter has hives and her feet are swollen. She has taken Benadryl (diphenhydramine) and hives are getting better but she is still not able to walk because of her feet?
The following meds have caused mild hives: benadryl, nsaids, tylenol, (acetaminophen) mestinon, morphine, vicodin. Could this be something other than allergy?
Yes: Opiates are known to be able to induce or aggravate hives for some people. Nsaid allergy is usually specific for that one and not to all others. Tylenol (acetaminophen) and Benadryl allergies are rare if ever present. Since you have chronic urticaria, i suspect that many of the reactions you have described might have been incidental and not related. You need to consult an allergist. ...Read more
I'm taking Benadryl (diphenhydramine) due to hives. But I need to go back to work! what should I do?
Dr told me to give my 6 month son who weighs 19.4 lbs 3/4teaspoon Benadryl (diphenhydramine) for rash/hives is that ok?
Benadryl (diphenhydramine) gives me hives, flushing. Want to try hydroxyzine for my chronic hives; is it related too strongly to Benadryl (diphenhydramine) for me to be safe with it?
Can't predict: Antihistamines have a variety of effects. One man's benefit is another's side effect. Some are best for itching; others better at insomnia; others nausea and seasickness. Some don't like their drying effect. They cause difficulty passing urine, but help overactive bladders. There are eye effects in certain people. Hydroxyzine has been given for hives for decades; it can be very potent, so beware. ...Read moreSee 1 more doctor answer